Previous |  Up |  Next


space and algebra of dense constancy; $c$-spectrum
A DC-space (or space of dense constancies) is a Tychonoff space $X$ such that for each $f\in C(X)$ there is a family of open sets $\lbrace U_i\: i\in I\rbrace $, the union of which is dense in $X$, such that $f$, restricted to each $U_i$, is constant. A number of characterizations of DC-spaces are given, which lead to an algebraic generalization of the concept, which, in turn, permits analysis of DC-spaces in the language of archimedean $f$-algebras. One is led naturally to the notion of an almost DC-space (in which the densely constant functions are dense), and it is shown that all metrizable spaces have this property.
[1] F. W.  Anderson: Lattice-ordered rings of quotients. Canad. J.  Math. 17 (1965), 434–448. DOI 10.4153/CJM-1965-044-7 | MR 0174600 | Zbl 0134.27101
[2] M.  Anderson and T.  Feil: Lattice-ordered groups. An introduction. Reidel Texts in the Math. Sciences, Kluwer, Dordrecht, 1988. MR 0937703
[3] B.  Banaschewski: Maximal rings of quotients of semi-simple commutative rings. Arch. Math. 16 (1965), 414–420. DOI 10.1007/BF01220051 | MR 0199214 | Zbl 0135.07901
[4] A.  Bella, A. W.  Hager, J.  Martinez, S.  Woodward and H.  Zhou: Specker spaces and their absolutes, I. Topology Appl. 72 (1996), 259–271. DOI 10.1016/0166-8641(96)00026-0 | MR 1406312
[5] A.  Bigard, K.  Keimel, S.  Wolfenstein: Groupes et Anneaux Réticulés. LNM, Vol.  608. Springer-Verlag, Berlin-Heidelberg-New York, 1977. MR 0552653
[6] R.  Bleier: The orthocompletion of a lattice-ordered group. Indag. Math. 38 (1976), 1–7. DOI 10.1016/1385-7258(76)90000-7 | MR 0401581 | Zbl 0329.06013
[7] L.  Gillman, M.  Jerison: Rings of Continuous Functions. GTM Vol.  43. Springer-Verlag, Berlin-Heidelberg-New York, 1976. MR 0407579
[8] A.  Hager: Minimal covers of topological spaces. Ann. New York Acad. Sci.; Papers on general topology and related category theory and topological algebra Alg. Vol. 552 (1989), 44–59. MR 1020773 | Zbl 0881.54025
[9] J.  Lambek: Lectures on Rings and Modules. Blaisdell Publ. Co., Waltham, 1966. MR 0419493 | Zbl 0143.26403
[10] J.  Martinez: The maximal ring of quotients of an $f$-ring. Algebra Universalis 33 (1995), 355–369. DOI 10.1007/BF01190704 | MR 1322778
[11] J.  Martinez and S.  Woodward: Specker spaces and their absolutes, II. Algebra Universalis 35 (1996), 333–341. DOI 10.1007/BF01197178 | MR 1387909
[12] J.  Porter, R. G.  Woods: Extensions and Absolutes of Hausdorff Spaces. Springer-Verlag, Berlin-Heidelberg-New York, 1988. MR 0918341
[13] Y.  Utumi: On quotient rings. Osaka Math.  J. 8 (1956), 1–18. MR 0078966 | Zbl 0070.26601
Partner of
EuDML logo